Applications of Polytopic Approximations of Reachable Sets to Linear Dynamic Games and a Class of Nonlinear Systems

Inseok Hwang, Dušan M. Stipanović, Claire J. Tomlin

Research output: Contribution to journalConference article

Abstract

This paper presents applications of polytopic approximation methods for reachable set computation using dynamic optimization. The problem of computing exact reachable sets can be formulated in terms of a Hamilton-Jacobi partial differential equation (PDE). Numerical solutions which provide convergent approximations of this PDE have computational complexity which is exponential in the continuous variable dimension. Using dynamic optimization and polytopic approximation, computationally efficient algorithms for overapproximative reachability analysis have been developed for linear dynamical systems. In this paper, we show that these can be extended to feedback linearizable nonlinear systems, linear dynamic games, and norm-bounded nonlinear systems. Three illustrative examples are presented.

Original languageEnglish (US)
Pages (from-to)4613-4619
Number of pages7
JournalProceedings of the American Control Conference
Volume6
StatePublished - Nov 7 2003
Externally publishedYes
Event2003 American Control Conference - Denver, CO, United States
Duration: Jun 4 2003Jun 6 2003

ASJC Scopus subject areas

  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Applications of Polytopic Approximations of Reachable Sets to Linear Dynamic Games and a Class of Nonlinear Systems'. Together they form a unique fingerprint.

  • Cite this